MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER
Model Number 420194-12
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the mega needle driver had a frayed wire at the tip.The procedure was completed with no reported injury using a backup mega needle driver.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint "instrument not responding to surgeon movements.Frayed wires noted at tip of instrument." failure analysis found the primary failure of broken grip cable to be related to the customer reported complaint.For clarification, the instrument was found to have a broken grip cable at the distal end.The broken cable segment that contains the crimp was missing from the grip and was not returned.The inputs were manually articulated, and one grip input disk spun freely and failed to open/close the grip.The root cause of broken - distal instrument grip cables is attributed to a component failure.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGA NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16883428
Report Number2955842-2023-12754
Device Sequence Number17597870
Product Code NAY
UDI-Device Identifier00886874111611
UDI-Public(01)00886874111611(10)N10201103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420194-12
Device Catalogue Number420194
Device Lot NumberN10201103 844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown